Alert archive / Kentucky / Wind Advisories in 2014
Wind Advisory 3, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Mar 11, 2014, 1:29 PM CDT for 4 states. It took effect at Mar 12, 2014, 5:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2014, 1:29 PM CDT (18:29 UTC)
- In effect from
- Mar 12, 2014, 5:00 AM CDT
- Expired
- Mar 12, 2014, 2:33 PM CDT
- In force
- 10 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
444 WWUS73 KPAH 111829 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 129 PM CDT TUE MAR 11 2014 ...STRONG NORTH WINDS TO MOVE IN BEHIND COLD FRONT ON WEDNESDAY... .AN INTENSE GRADIENT OF PRESSURE WILL MOVE IN BEHIND A COLD FRONT OVERNIGHT. STRONG WINDS...CAPABLE OF PRODUCING SUSTAINED WINDS OF 25 TO 30 MPH...WITH WIND GUSTS IN EXCESS OF 45 MPH WILL BE POSSIBLE SHORTLY BEFORE DAYBREAK WEDNESDAY...GRADUALLY DIMINISHING BY LATE WEDNESDAY AFTERNOON FROM NORTHWEST TO SOUTHEAST ACROSS THE QUAD STATE REGION. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- /O.NEW.KPAH.WI.Y.0003.140312T1000Z-140312T2100Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 129 PM CDT TUE MAR 11 2014 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM CDT WEDNESDAY FOR ALL OF SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...SOUTHWEST INDIANA AND WEST KENTUCKY. * TIMING: STRONG NORTHERLY WINDS REACHING WIND ADVISORY LEVELS WILL MOVE OVER SOUTHWEST ILLINOIS NEAR THE INTERSTATE 64...57 INTERCHANGE TO THE FOOT HILLS OF SOUTHEAST MISSOURI BY 5 AM CDT. THESE WINDS WILL THEN COVER THE REST OF THE QUAD STATE REGION BY 10 AM CDT. WINDS WILL GRADUALLY LESSEN OVER SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI AROUND NOON...AND THE REST OF THE AREA AROUND 4 PM CDT. * WINDS: SUSTAINED WINDS OF 25 TO 30 MPH...WITH WIND GUSTS BETWEEN 45 TO 50 MPH ARE EXPECTED TO RAPIDLY SPREAD ACROSS THE REGION BEFORE 10 AM CDT. THE WINDS SHOULD FALL BELOW WIND ADVISORY LEVEL ACROSS THE ENTIRE QUAD STATE REGION AFTER 4 PM CDT...BUT STILL GUST BETWEEN 25 AND 35 MPH EVEN THROUGH THE EARLY EVENING HOURS. * IMPACTS: FOR TRAVELERS DRIVING ALONG WEST TO EAST ORIENTED ROADS...THE WINDS WILL CAUSE SOME DIFFICULTY IN STEERING. THIS WILL BE ESPECIALLY TRUE FOR HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES. SOME TREE LIMBS AND TREES WEAKENED BY RECENT WINTRY EVENTS MAY FALL AND COULD IMPACT NEARBY STRUCTURES OR POWER LINES. ANY UNSECURED OBJECTS LEFT OUTDOORS MAY BE TOSSED AROUND AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION. && $$ SMITH
2 follow-up statements
915 WWUS73 KPAH 121022 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 522 AM CDT WED MAR 12 2014 ...STRONG NORTHWEST WINDS TO MOVE IN BEHIND COLD FRONT TODAY... ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-122100- /O.CON.KPAH.WI.Y.0003.000000T0000Z-140312T2100Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 522 AM CDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * STRONG NORTHWEST WINDS REACHING WIND ADVISORY LEVELS WILL SWEEP ACROSS THE REGION TODAY. WINDS WILL GRADUALLY WEAKEN OVER SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI EARLY THIS AFTERNOON...AND OVER THE REST OF THE AREA AROUND 4 PM CDT. * SUSTAINED WINDS OF 20 TO 30 MPH...WITH WIND GUSTS BETWEEN 35 AND 45 MPH...ARE EXPECTED TO RAPIDLY SPREAD ACROSS THE REGION BEFORE 10 AM CDT. * FOR MOTORISTS DRIVING ALONG WEST TO EAST ORIENTED ROADS...THE WINDS WILL CAUSE SOME DIFFICULTY IN STEERING. THIS WILL BE ESPECIALLY TRUE FOR HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES. SOME TREE LIMBS AND TREES WEAKENED BY RECENT WINTRY EVENTS MAY FALL AND COULD IMPACT NEARBY STRUCTURES OR POWER LINES. UNSECURED OBJECTS LEFT OUTDOORS MAY BE TOSSED AROUND AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION. && $$
949 WWUS73 KPAH 121933 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 233 PM CDT WED MAR 12 2014 ...WIND ADVISORY CANCELLED... ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-122045- /O.CAN.KPAH.WI.Y.0003.000000T0000Z-140312T2100Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 233 PM CDT WED MAR 12 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE DECREASED CONSIDERABLY SINCE THIS MORNING TO BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED EARLY. WIND GUSTS UP TO AROUND 30 MPH WILL BE POSSIBLE THE REST OF THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Mar 11, 12:49 PM CDT, 40 minutes earlier.
Area forecast discussion, Mar 11, 12:49 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1249 PM CDT Tue Mar 11 2014
.UPDATE...
ISSUED AT 1249 PM CDT TUE MAR 11 2014
This is an interim update for short term weather trends this
afternoon and to prepare for the issuance of a wind advisory for
Wednesday following the passage of the cold front overnight across
the Quad State region.
There are still some detailed gridded forecast work to do in the
next hour or so for the weather and temperatures tonight and
tomorrow, but wanted to post the wind advisory for decision
planners as soon as possible. There may be a slight deficit with
respect to sustained wind critieria around 30 mph, but anticipate
wind gusts at or in excess of 45 mph will definitely be possible.
Winds should approach criteria in Southwest IL by 5 am CDT...working
completely out of the area around 4pm CDT or slightly after.
Plan to issue the wind advisory within the next half hour.
&&
.SHORT TERM...(Today through thursday night)
ISSUED AT 317 AM CDT TUE MAR 11 2014
Main forecast challenges in the near term lie with thunderstorm
chances this evening, and temperature swings during the next
couple of days.
Today will be unseasonably warm as gusty southwest winds and ample
sunshine will team up to push afternoon temperatures above 70
degrees. Will likely fall just short of record highs, tho, which
are closer to 80. Shower/thunderstorm chances will ramp up tonight
as a sfc low and cold front approach from the west. There will be
quite a bit of shear aloft as a trof digs southeast toward the mid
MS river valley this evening. In addition, the cooling aloft
associated with this trof will likely combine with the warmer air
in the lower levels to create fairly steep lapse rates this
evening. This could lead to the development of scattered strong
thunderstorms along and ahead of the advancing sfc low. Shear
values even suggest the possibility of a few supercells that could
lead to an isolated severe storm risk. Large hail would likely be
the biggest concern. The thunderstorm threat should diminish late
in the evening as instability wanes a bit.
The passage of the low later tonight will allow a strong cold
front to sweep quickly across the region from nw to se. Very mild
temperatures in the 60s ahead of the front will quickly fall off
into the 30s and 40s behind the front. Gusty nw winds will add a
bite to the colder temps on Wednesday. The coldest readings will
come Wednesday night as a ridge of high pressure moves in over the
region. In fact, most locations will be down in the upper teens
and lower 20s by sunrise Thu. The good news is that the cold snap
will not last long, as the sfc high will be quick to retreat off
to the east. This will allow winds to become more southerly by Thu
afternoon.
.LONG TERM...(Friday through Monday)
ISSUED AT 317 AM CDT TUE MAR 11 2014
A zonal flow pattern will start off the long term portion of the
forecast with seasonably mild temperatures. The 11/00Z deterministic
runs from both the GEM and ECMWF indicate generally dry conditions
through Saturday as upper level energy remains well north and just
south of the immediate region. The wetter 11/00Z GFS picks up from
previous runs in bringing the southern stream energy further north.
If this were to occur, we would need to consider a chance of rain
late Friday and Friday night. However, at this time, we prefer to
keep a dry forecast in place given the similarities between the GEM
and ECMWF.
Through the weekend, the upper flow pattern is forecast to undergo
substantial amplification as approaching shortwave energy from the
Plains sharpens a longwave trough over the eastern U.S. As this
occurs, a chance of precipitation in association with the transition
to a cooler air mass is possible. The myriad of solutions from
deterministic runs and individual ensemble members indicates a great
deal of model uncertainty, resulting in relatively low confidence in
any one particular forecast solution.
For instance, some of the ECMWF runs over the past few days have
tended to favor a deeper trough and colder solution by late weekend
and early next week. However, the ensembles would suggest this
solution resides at the extreme end of the forecast spectrum. For
the time being, we will maintain slight/small chances for mainly
light rain Saturday night through Monday, with some potential for a
brief mix with snow before the precipitation comes to an end Sunday
night or Monday.
&&
.AVIATION...
ISSUED AT 1150 PM CDT MON MAR 10 2014
Some mvfr vsbys in haze and fog are likely in the early morning
hours...but not to the extent that occurred Monday morning. Patches
of high cirrus clouds will traverse the region through Tuesday.
South to southwest winds will again pick up during the day
Tuesday...with a few gusts around 20 knots likely. As a strong cold
front approaches our region Tuesday night...isolated to scattered
showers will develop in the evening. Low clouds should become broken
to overcast around sunset...with cigs mainly in the vfr category.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY from 5 AM to 4 PM CDT Wednesday FOR ILZ075>078-
080>094.
MO...WIND ADVISORY from 5 AM to 4 PM CDT Wednesday FOR MOZ076-086-087-
110>112-114.
IN...WIND ADVISORY from 5 AM to 4 PM CDT Wednesday FOR INZ081-082-
085>088.
KY...WIND ADVISORY from 5 AM to 4 PM CDT Wednesday FOR KYZ001>022.
&&
UPDATE...Smith
SHORT TERM...GM
LONG TERM...RP
AVIATION...MYHazardous weather outlook, Mar 11, 4:59 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 459 AM CDT TUE MAR 11 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 459 AM CDT TUE MAR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT. LARGE HAIL AND STRONG WIND GUSTS WOULD BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CANNOT BE RULED OUT THIS EVENING.
Nearby
Wind Advisories in Kentucky, 2014Wind Advisories in Illinois, 2014Wind Advisories in Missouri, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.